Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 17, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Nov 17, 2016, 2:01 PM MST for Ada County, Elmore County, Owyhee County, Idaho. It took effect at Nov 18, 2016, 11:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2016, 2:01 PM MST (21:01 UTC)
- In effect from
- Nov 18, 2016, 11:00 AM MST
- Expired
- Nov 18, 2016, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Owyhee County, ID
The radar
The Boise radar (KCBX), 46 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
675 WWUS75 KBOI 172101 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 201 PM MST THU NOV 17 2016 ...VERY WINDY IN THE UPPER TREASURE VALLEY FRIDAY AFTERNOON... IDZ014-180515- /O.NEW.KBOI.WI.Y.0017.161118T1800Z-161119T0000Z/ UPPER TREASURE VALLEY- 201 PM MST THU NOV 17 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR THE UPPER TREASURE VALLEY SOUTHEAST OF BOISE...WHICH IS IN EFFECT FROM 11 AM TO 5 PM MST FRIDAY. * WINDS...SOUTHEAST 30 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
005 WWUS75 KBOI 180405 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 905 PM MST THU NOV 17 2016 ...VERY WINDY IN THE UPPER TREASURE VALLEY FRIDAY AFTERNOON... IDZ014-181215- /O.CON.KBOI.WI.Y.0017.161118T1800Z-161119T0000Z/ UPPER TREASURE VALLEY- 905 PM MST THU NOV 17 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM MST FRIDAY... * WINDS...SOUTHEAST 30 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
031 WWUS75 KBOI 181023 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 323 AM MST FRI NOV 18 2016 ...VERY WINDY IN THE UPPER TREASURE VALLEY THIS AFTERNOON... IDZ014-182300- /O.CON.KBOI.WI.Y.0017.161118T1800Z-161119T0000Z/ UPPER TREASURE VALLEY- 323 AM MST FRI NOV 18 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WINDS...SOUTHEAST 30 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
019 WWUS75 KBOI 182153 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 253 PM MST FRI NOV 18 2016 ...VERY WINDY IN THE UPPER TREASURE VALLEY THIS AFTERNOON... IDZ014-190000- /O.CON.KBOI.WI.Y.0017.000000T0000Z-161119T0000Z/ UPPER TREASURE VALLEY- 253 PM MST FRI NOV 18 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WINDS...SOUTHEAST NEAR 30 MPH WITH GUSTS 35 TO 45 MPH. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
183 WWUS75 KBOI 190015 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 515 PM MST FRI NOV 18 2016 IDZ014-190115- /O.EXP.KBOI.WI.Y.0017.000000T0000Z-161119T0000Z/ UPPER TREASURE VALLEY- 515 PM MST FRI NOV 18 2016 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DROPPED BELOW ADVISORY CRITERIA BUT GUSTS OF 25 TO 35 MPH WILL CONTINUE THROUGH ABOUT MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Nov 17, 9:21 AM MST, 4 hours 40 minutes earlier.
Area forecast discussion, Nov 17, 9:21 AM MST, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service Boise ID 921 AM MST Thu Nov 17 2016 .DISCUSSION...Winds eased during the night and radiational cooling brought temps down to the teens and 20s this morning. Another similarly cold night tonight, then windy and warmer Friday as next Pacific upper ridge comes rapidly inland. Moistening southwesterly flow aloft will bring a chance of rain to eastern Oregon and west-central Idaho Saturday. Current forecast is on track through early Saturday, but we may need higher PoPs for later Saturday in the above areas. That decision will be made for the afternoon package. && .AVIATION...Mostly VFR. Local LIFR stratus in the KJER area this morning. Surface winds southwest to northwest 5-15 kts, except 10-20 kts g25 kts through the Snake River Valley southeast of KBOI today, becoming variable 10 kts or less all areas after 00z. Winds aloft near 10k ft msl northwest to north around 15 kts. && .PREV DISCUSSION... SHORT TERM...Today through Friday...The trough axis has departed from the forecast area. Some lingering, light moisture could generate a few showers through the morning hours, with a ridge working to build over the area. The ridge will leave northwest flow over the area through much of Friday afternoon, prompting the development of breezy surface wind through much of the Treasure and into the Magic Valleys. The most impact from this development is anticipated around Mountain Home, with the majority of the area seeing gusty, though minimal impact, wind. The ridge axis will move through the area through Friday afternoon, with southwest flow developing over much of the area by Friday evening. Ridging will leave generally dry conditions. As the axis moves through the area on Friday, another Pacific system works to move inland. This system may push a warm front through north-central Oregon on Friday afternoon. Showers may consequently be on the peripheries of the forecast area on Friday afternoon. Outside of increase cloud cover, impacts from this shower activity should be minimal through Friday afternoon. LONG TERM...Friday night through Wednesday...The long term continues to look fairly active as a series of upper level lows move into the PACNW with short-lived ridges in between. Friday night into Saturday, models are indicating the area will be in a southwest flow with a ridge axis to the east and an upper low positioned off the WA/OR coast. However, as this low moves inland, models have come into better agreement of it splitting, which minimizes the impact for our CWA. Nonetheless, rain and mountain snow is possible on Sunday and Monday. Quick ridging on Tuesday will give way to another low on Wednesday. Current guidance is actually pretty in sync with this system with a possible cold front Wednesday. Then, another ridge is possible on Thursday. Temperatures are expected to be near or just above normal during the period. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise DISCUSSION...LC AVIATION.....JT PREV SHORT TERM...KB PREV LONG TERM....EP
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.